I am taking 150 mg of Lamictal 2X a day, Lozapam 0.5 mg in morning and 1 more time a day as needed, Seroquel 25 mg at night. I just started them in Jan 08 and came off 300 mf of Lithium 2x a day.
I have a very sore neck and it seems it is turning into a tick. I constantly need to move my neck and it gets HOT. I feel like I need to move it then it gets worse and worse throughout the day. Now I wear a neck collar and it really helps to keep me from moving my neck but looks stupid. I also think I have some Forward Head Posture issues or so my Chiropractor says. He showed me some Xrays where my head is about 1.5" forward of where it should be.
1. The neck issue seemed to appear around the onset of these meds? I just started them in December and came from Li. Anyone have same issue
2. Are any of these drugs known to cause this issue?
3. Neck tick is worse with stress or in front of audiences or bosses. Maybe that is related. I work in stressful auto industry and a few of the top guys blink a lot like they have an eye tick.
The only one I have taken is Seroquel which does cause muscle stiffness or rigidity. The tic is something I think you should get checked out right away as it may be a warning sign of something much bigger such as Dystonia
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
What is dstonia....I looked it up and did not really understand. The neck pain is definityl related to stress. Focus on breathing alot I can allmost force myself to not move my neck. When I was on lithium 4 mo ago I did not have this issue. With this new batch of drugs I am running faster and harder than when I was on Li. I would say about 2X the speed but on the edge of control. Relaxing helps but I find little time for it.
Tks..... So far my Dr cut my Seroquel to 12.5 mg at night. No difference in neck pain but it seems to get me to sleep about as well. Now she reduced my Lamicatal to 100 mg in the morning from 150 mg. We will see if that helps. I have found that really reducing my stress helps. I need to focus on breathing and relaxation. I think my new med plan has me running faster with more stress.
As for the Dystonia I do not have the symptoms like muscle spasms. I think my stress level is a huge part of this as the neck muscle seems like a nervous habit like bitting my nails which has gotten worse with the new meds to.
Keep the suggestions coming, I will make an apt with my family dr.
My Dr's think I have Dystonia. Hopefully I have caught it in time (used for 5 mo) I have read that it can be irreversible. They may have me see a neurologist if it does not stop after a treatment of cogentin
First, thank you for the guidance. Do you have any other suggestions?
Also, I found a letter from the FDA to the maker of Seroquel. Specificallu warning then that the MUST inform people of the risks of Dystonia. I am not a litegis person but has anyone tried to sure these bastards? If so who do you talk to? Who is the best?
Last edited by mentalhealth mod; 04-17-2008 at 10:25 AM.
Reason: do not post outside links